Indiana, 2002

Flood in Indiana, April 24 to 30, 2002

April 24 to 30, 2002 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 24, 3:45 AM EST, 6 hours 45 minutes earlier.

Area forecast discussion, Apr 24, 3:45 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST WED APR 24 2002

CWA ON BACKSIDE OF HIGH PRES WITH SOUTHERLY FLOW OVR AREA.  SKIES
WERE CLEAR.

MODELS IN FAIR AGREEMENT.  PER PMDHMD DISC AVN IS FAVORED MODEL THIS
MORNING.  ATMS TAKES A WHILE TO SATURATE TODAY AS APPARENT BY LACK
OF CLOUDS THIS MORNING.  LAYER SATURATES LATER THIS AFTERNOON SO
KEPT AFTERNOON WORDING FOR ONSET OF PRECIP.  FROPA EXPECTED LATER
THIS EVENING/TONIGHT. AREA WILL GET ENUF SUN THIS AFTN TO DESTABLIZE
THE ATMS AND PLENTY OF SHEAR AND UPWARD MOTION FOR SHOWERS AND TSRA
BUT LIMITING FACTORS /FOR WIDESPREAD SEVERE/ SEEM TO OUTWEIGH AS
MOISTURE IS LIMITED EARLY ON AND FROPA IS LATE ENOUGH TO COUNTERACT
THE EFFECTS OF HEATING. HI PRES BUILDS IN POST FROPA WITH COOLER
TEMPS ON THURS.

WENT WITH NGM/ETA BLEND FOR TEMPS.

.IND..NONE.
SALLY

In the hours before

Special weather statement, Apr 24, 6:46 AM EST, 3 hours 44 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-241345-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 AM EST WED APR 24 2002

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST
CENTRAL INDIANA TODAY...

A STRONG COLD FRONT WILL PASS THROUGH CENTRAL INDIANA LATER THIS
EVENING.  AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AFTER 100 PM EST.  SMALL HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH SOME OF THE STORMS.

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING.  STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER
DETAILS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
April 24, 10:30 AM EST to April 30, 11:59 PM EST
Where
Lawrence forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.841, -86.483 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290600.